Last reply 3 weeks ago
Anxiety! starting BetaSeron Injections!

I’m new on here! I’m 37 tomorrow. My biological mother had MS and passed 14 yrs ago. I didnt know much about it. She was in pain all the time. On to me now, I start BetaSeron Injections soon. I have been waiting on a nurse to come to my home for training. Im scared of side effects. I also have started really exercising and just now started feeling better since my last flare that diagnosed me in May. (right side of face, tongue, hand, vision and balance loss, trembles) accepting that I have MS has been challenging. I was finally at a point in my life I had figured out what I wanted to do and be. My goals and plans where coming together and then MS really happened and crushed my plans and finances. So now Its one day at a time and I have to focus on my dream of opening my own tattoo studio. Has anyone had experience with BetaSeron Injections. What should I expect?? I have moments Im okay and then moments I just cry because Im so scared about what may happen!

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


edmontonalberta
3 weeks ago

@wendytanton2

I know these is not the answers to your question…

Is there enough demand to make money from tattoos in your corner of Texas? And will the challenges of MS & the drugs leave you enough energy for the long hours required to open a business?

Sorry to hear about your Mom; glad you are getting into serious exercising. But you need to focus – one step at a time… 😉


stumbler
3 weeks ago

Hi @wendytanton2 and welcome.

Betaseron (Betaferon) is one of the original Disease Modify Therapies, so has a long track record.

There may be some initial flu-type side-effects a few hours after the injection. So, it is advisable to inject in the early evening, with a view to being in bed, if these side-effects should occur. Experience will allow you to hone the timings.

This may just be an initial side-effect, so should diminish over a few weeks.

The only other problem may be injection site reactions, which can be mitigated with discipline site rotation.

As for the diagnosis, give yourself time and you’ll soon learn how to manage this condition. Your life will still continue and life’s aspirations are still achievable. You may just have to amend the plans to achieve these aspirations.

Live healthily, as you are doing, eat healthily and avoid stress. 😉


embroideress
3 weeks ago

Hi @wendytanton2 ! Having your own tatoo studio sounds so exciting! One step at a time and you should be able to reach your goals, just take care of yourself along the way.

I recently started Plegridy, one of the interferon beta drugs, injected very 14 days. The flu-like effects are wearing off quite quickly for me, my fifth injection on Friday made me a bit tired and dizzy for a few hours, that’s it. Taking ibuprofen and paracetamol helps. Take it in the evening and you can sleep through the worst of it. Then just rest a little the next day.


vixen
3 weeks ago

Hello @wendytanton2. Yes, all of us go through some spirit-crushing upon diagnosis, but keep those dreams alive! MS means that we often have to find a different route to reach our goals, but with fighting spirit, you will get there! All the best x


mermaidia11
3 weeks ago

Trust your gut and instinct is my pearl chick
Don’t let fear of the future poison the present
This is classed as a chemotherapy drug, and an old one at that
If it was any good, we would all be on it?

Focus on Livin that dream chick, you admit you feel much better and focused on your dream

And ask your MS nurse to let you speak to people who are, and have been on it; before you rush to start inject yourself with anything other than vibrant ink🌈☘️✨


grandma
3 weeks ago

Wendy, I was on BetaInferon injections (Avonex) for 23 years. No problems. I was on the original trial, used to have to go to my GP’s surgery once a week for injection. Their day and time, I had expected side effects (flu symptoms about 2 hrs after injection) and used to work out how long I would have to do normal everything things before the side effects kicked in. Learned to do the injection myself after 6 mths, did it at9.00 at night, when side effects kicked in I was asleep! Fine the next day. I never really liked doing an intramuscular injection 25 years ago, the formulation changed as did the delivery mechanism and the last few years were a doddle. Was changed from Avonex to Tecfidera in Jan this year because rrms is becoming spms, but I was told this would happen in 10-15 years, it took 23 so not complaining. Don’t worry, worse thing in the world for ms.😍 These days a dxd is no longer the life sentence it used to be. Your plans have not been crushed, just temporarily put on hold. Take a year, don’t do anything in a rush,


mermaidia11
3 weeks ago

Interferon beta-1a. Interferon beta-1a (also interferon beta 1-alpha) is a cytokine in the interferon family used to treat multiple sclerosis (MS). It is produced by mammalian cells, while interferon beta-1b is produced in modified E. coli. … Interferon beta has not been shown to slow the advance of disability.

Boxed warning side effects
Some side effects from interferons are serious enough to be included in a boxed warning.

A boxed warning is the most serious warning from the Food and Drug Administration (FDA). Side effects highlighted in the boxed warning include autoimmune diseases, mood disorders, increased infections, and stroke.

And it’s Been around for 25 years, not much has changed, well lemtrada, and that’s decades old too….
It took me 23 years to SP too
On no dmds and I still live independently with my children, with minimal medical intervention and no compromise to my quality of life


brando
3 weeks ago

hey @wendytanton2 I was first put in beta feron when I was first diagnosed. it’s not an awfully bad drug it does make you feel sick when you take it. but it could be a good thing for you.

it didnt enr up being the best drug for me as a had another relapse while on the beta feron so they switched me to tysabri.

I’m glad you are taking one day at a time because every day is different especially when you’re recently diagnosed. it will get better but you sound like you are already on a good path.

exercise and diet are great and using your medication responsibly with while following recommendations from your neuro, will help you out a lot.

Brando.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.